Comments on the Perturbation Method

  • R. Syski
  • N. Liu
Part of the International Series in Operations Research & Management Science book series (ISOR, volume 19)

Abstract

One of the most spectacular achievements of Julian Keilson is his development of the perturbation method based on the compensation kernel. The method is mathematically intriguing and also very convenient for practical applications.

Keywords

Convolution 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Asmussen, S. Applied Probability and Queues. Wiley, New York, 1987.MATHGoogle Scholar
  2. [2]
    Bertsimas, D. J., Keilson, J., et al. Transient and busy period analysis of the GI/G/1 queue as a Hilbert factorization problem. J. Appl. Prob. 28, 873–885, 1991.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    Blumenthal, R. M., and Getoor, R. K. Markov Processes and Potential Theory. Academic Press, New York, 1968.MATHGoogle Scholar
  4. [4]
    Cai, H. On Reviving Markov Processes and Applications. Ph.D. thesis, Department of Mathematics, University of Maryland, 1987.Google Scholar
  5. [5]
    Feigin, P. D., and Rubinstein, E. Equivalent description of perturbed Markov processes. Stoch. Proc. Appl. 9, 261–272, 1979.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    Gerontidis, I.I. Semi-Markov replacement chains. Adv. Appl. Prob. 26, 728–755, 1994.MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    Hille, E., and Phillips, R. S. Functional Analysis and Semi-Groups. Colloquium, American Mathematics Society, 1957.Google Scholar
  8. [8]
    Keilson, J. The homogeneous random walk on the half-line and the Hilbert problem. Bull. I. S. I. 113, 33rd Session, paper 113, 1–13, 1961.Google Scholar
  9. [9]
    Keilson, J. The use of Green’s Functions in the study of the bounded random walks with application to queueing theory. J. Math. Phys. 41, 42–52, 1962.MathSciNetMATHGoogle Scholar
  10. [10]
    Keilson, J. An alternative to Wiener—Hopf methods for the study of bounded processes. J. Appl. Prob. 1, 85–120, 1964.MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    Keilson, J. Green’s Function Methods in Probability Theory. Griffin, 1965.Google Scholar
  12. [12]
    Keilson, J. The role of Green’s Functions in congestion theory. In: Smith, W. L., and Wilkinson, W. E. (eds), Congestion Theory. University of North Carolina Press, Chapel Hill, NC, 1965, pp. 43–71.Google Scholar
  13. [13]
    Keilson, J. Markov chain models — rarity and exponentiality. Appl. Math. Sci. 28, 1979.Google Scholar
  14. [14]
    Keilson, J., and Graves, S. C. The compensation method applied to a one-product production/inventory problem. Math. Oper. Res. 6, 246–262, 1981.MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    Keilson, J., and Syski, R. Compensation measures in the theory of Markov chains. Stoch. Proc. Appl. 2, 59–72, 1974.MathSciNetMATHCrossRefGoogle Scholar
  16. [16]
    Liu, N. Decomposition Theorems for Standard Processes. Ph.D. thesis, Department of Mathematics, University of Maryland, 1995.Google Scholar
  17. [17]
    Loeve, M. Probability Theory. Van Nostrand, 1963.Google Scholar
  18. [18]
    Neuts, M. F. Probability distributions of phase type. In: Liber Amicorum Professor Emeritus H. Florin, Department of Mathematics, University of Louvain, Belgium, 1975, pp. 173–206.Google Scholar
  19. [19]
    Svoronou, A. Multivariate Markov Processes via the Green’s Function Method. Ph.D. thesis, Department of Statistics, University of Rochester, New York, 1990.Google Scholar
  20. [20]
    Syski, R. Perturbation models. Stochast. Proc. Appl. 5, 93–129, 1977.MathSciNetMATHCrossRefGoogle Scholar
  21. [21]
    Syski, R. Ergodic potential. Stochast. Proc. Appl. 7, 311–336, 1978.MathSciNetMATHCrossRefGoogle Scholar
  22. [22]
    Syski, R. Phase-type distributions and perturbation model. Appl. Math. Warsaw 17(3), 377–399, 1982.MathSciNetMATHGoogle Scholar
  23. [23]
    Syski, R. A note on revival models for Markov chains. Am. J. Math. Mgt. Sci. 10, 159–183, 1990.MathSciNetMATHGoogle Scholar
  24. [24]
    Syski, R. Passage Times for Markov Chains. IOS Press, Amsterdam, 1992.MATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1999

Authors and Affiliations

  • R. Syski
  • N. Liu

There are no affiliations available

Personalised recommendations